×

zbMATH — the first resource for mathematics

An elliptic-parabolic equation with a nonlocal term for the transient regime of a plasma in a stellarator. (English) Zbl 1050.35151
Authors’ summary: The existence and the regularity of weak solutions of a nonlocal elliptic-parabolic free-boundary problem involving the notions of relative rearrangement and monotone rearrangement are proven. The problem arises in the study of the dynamics of a magnetically confined fusion plasma in a Stellarator device when the dimensional analysis on the characteristic times suggests to neglect the inertial acceleration in presence of a time dependent magnetic field.

MSC:
35R35 Free boundary problems for PDEs
35M10 PDEs of mixed type
82D10 Statistical mechanics of plasmas
76X05 Ionized gas flow in electromagnetic fields; plasmic flow
35D10 Regularity of generalized solutions of PDE (MSC2000)
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Alt, H.W.; Luckhaus, S., Quasilinear elliptic – parabolic differential equations of parabolic type, Math. Z., 183, 311-341, (1983) · Zbl 0497.35049
[2] Alvino, A.; Lions, P.-L.; Trombetti, G., Comparison results for elliptic and parabolic equations via Schwarz symmetrization, Ann. inst. H. Poincaré anal. non linéaire, 7, 37-65, (1990) · Zbl 0703.35007
[3] S.N. Antonsev, J.I. Diaz, S. Shmarev, Energy methods for free boundary problems. Applications to nonlinear PDEs and fluid mechanics, Progress in Nonlinear Differential Equations and their Applications, Vol. 48, Birkhäuser, Boston, 2002.
[4] Bear, J., Dynamics of fluids in porous media, (1972), American Elsevier Publishing Company New York · Zbl 1191.76001
[5] Benilan, P.; Wittbold, P., On mild and weak solutions of elliptic – parabolic problems, Adv. differential equations, 1, 6, 1053-1073, (1996) · Zbl 0858.35064
[6] Blum, J., Numerical simulation and optimal control in plasma physics, (1989), Wiley New York
[7] Boozer, A.H., Establishment of magnetic coordinates for given magnetic field, Phys. fluids, 25, 520-521, (1982) · Zbl 0501.76121
[8] Brezis, H., Opérateurs maximaux monotones et semigroupes de contractions dans LES espaces de Hilbert, (1973), North-Holland Amsterdam
[9] Bruno, O.; Laurence, P., Existence of three-dimensional toroidal MHD equilibria with nonconstant pressure, Comm. pure appl. math., XLIX, 717-764, (1996) · Zbl 0856.76091
[10] N.-H. Chang, M. Chipot, On some mixed boundary value problems with nonlocal diffusion, preprint. · Zbl 1064.35083
[11] J.I. Dı́az, Modelos bidimensionales de equilibrio magnetohidrodinámico para Stellarators, Informe 3 Formulación, Euroatom-CIEMAT, Associaton Reports, Madrid, December 1991.
[12] J.I. Dı̀az, Modelos bidimensionales promediados de frontera libre para configuraciones Stellarators, Informe 1, Asociación EURATOM-CIEMAT, July 1994.
[13] Dı́az, J.I., Two problems in homogenization of porous media, Extracta math., 14, 2, 141-155, (1999) · Zbl 0942.35021
[14] Dı́az, J.I.; Galiano, G.; Padial, J.F., On the uniqueness of solutions of a non-linear elliptic problem arising in the confinement of a plasma in a stellarator device, Appl. math. optim., 1, 61-73, (1999) · Zbl 0923.35056
[15] Dı́az, J.I.; J.M. Rakotoson, Nagai., Symmetrization on a bounded domains. applications to chemotaxis systems on \(R\^{}\{N\}\), J. differential equations, 145, 1, 156-183, (1998)
[16] Dı́az, J.I.; Padial, J.F.; Rakotoson, J.M., Mathematical treatment of the magnetic confinement in a current-carrying stellarator, Nonlinear anal. theory methods appl., 34, 857-887, (1998) · Zbl 0946.35119
[17] Dı́az, J.I.; Rakotoson, J.F., On a nonlocal stationary free-boundary problem arising in the confinement of a plasma in a stellarator geometry, Arch. rational mech. anal., 134, 53-95, (1996) · Zbl 0863.76092
[18] Ferone, A.; Jalal, M.; Rakotoson, J.M.; Vopicelli, R., A topological approach for generalized nonlocal models for a confined plasma in a tokamak, Comm. appl. anal., 5, 2, 159-182, (2001) · Zbl 1084.35512
[19] Freidberg, J.P., Ideal magnetohydrodynamics, (1987), Plenum Press New York
[20] Grad, H.; Hu, P.N.; Stevens, D.C., Adiabatic evolution of plasma equilibrium, Proc. natl. acad. sci. USA, 72, 3789, (1975)
[21] Greene, J.M.; Johnson, J.L., Determination of hydromagnetic equilibria, Phys. fluids, 4, 875-890, (1961) · Zbl 0098.44106
[22] Hazeltine, R.D.; Meiss, J.D., Plasma confinement, (1992), Addison-Wesley Reading, MA
[23] T.C. Hender, B.A. Carreras, Equilibrium calculation for helical axis Stellarators, Phys. Fluids (1984) 2101-2120. · Zbl 0559.76119
[24] Hulshof, J.; Wolanski, N., Monotone flows in N-dimensional partially satured porous medialipschitz continuity of the interface, Arch. rational mech. anal., 102, 287-305, (1988) · Zbl 0655.76068
[25] Kröner, D.; Rodrigues, J.F., Global behaviour for bounded solutions of a porous media equation of elliptic – parabolic type, J. math. pures appl., 64, 105-120, (1985) · Zbl 0549.35064
[26] M.B. Lerena, Sistemas de ecuaciones en derivadas parciales no lineales en plasmas de fusión, Ph.D. Thesis, Universidad Complutense de Madrid, 2001.
[27] Lions, J.L., Quelques méthodes de résolution des problèmes aux limites nonlinéaires, (1969), Dunod Gauthier-Villars Paris · Zbl 0189.40603
[28] J.L. Lions, E. Magenes, Problèmes aux limites non homogènes et application, Vol. 1, Dunod, Paris, 1968.
[29] Mossino, J., Inégalités isoperimétriques, (1984), Herman Paris · Zbl 0537.35002
[30] Mossino, J.; Rakotoson, J.M., Isoperimetric inequalities in parabolic equations, Ann. scuola norm. sup. Pisa ser. IV, 13, 51-73, (1986) · Zbl 0652.35053
[31] Mossino, J.; Temam, R., Directional derivative of the increasing rearrangement mapping and application to a queer differential equation in plasma physics, Duke math. J., 48, 475-495, (1981) · Zbl 0476.35031
[32] Pazy, A., Strong convergence of semigroups of contractions in Hilbert spaces, J. analyse math., 34, 1-35, (1978) · Zbl 0399.47057
[33] Rakotoson, J.M., Some properties of the relative rearrangement, J. math. anal. appl., 135, 488-500, (1988) · Zbl 0686.28003
[34] Rakotoson, J.M.; Seoane, M., Numerical approximations of the relative rearrangement. applications to some nonlocal problems, M2an, 34, 2, 477-499, (2000) · Zbl 0963.76052
[35] Rakotoson, J.M.; Temam, R., A co-area formula with applications to monotone rearrangement and to regularity, Arch. rational mech. anal., 109, 231-238, (1990) · Zbl 0735.49039
[36] Rakotoson, J.M.; Temam, R., An optimal compactness theorem and application to elliptic – parabolic systems, Appl. math. lett., 14, 303-306, (2001) · Zbl 1001.46049
[37] J.F. Rodrigues, Strong solutions for quasi-linear elliptic – parabolic problems with time-dependent obstacles, Pitman Res. Notes Math. Ser. 266. · Zbl 0821.35157
[38] R. Rosi, G. Savaré, Tightness-concentration principles and compactness for evolution problems in Banach spaces, preprint.
[39] Simon, J., Compact sets in Lp(0,T;B), Ann. pura appl., CXLVI, 65-96, (1987) · Zbl 0629.46031
[40] Talenti, G., Rearrangement and P. D. E, (), 211-230
[41] Temam, R., A nonlinear eigenvalue problemequilibrium space of a confined plasma, Arch. rational mech. anal., 60, 51-73, (1975) · Zbl 0328.35069
[42] Temam, R., Navier – stokes equations, theory and numerical analysis, (1984), North-Holland Amsterdam · Zbl 0568.35002
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.